Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 3, 2012, 2:55 PM EDT for Dooly County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 2:55 PM EDT (18:55 UTC)
- Expired
- Sep 3, 2012, 3:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672
WWUS82 KFFC 031855
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT MON SEP 3 2012
GAZ093>095-104>106-031945-
255 PM EDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER...
PEACH...MACON...CRISP...DOOLY AND HOUSTON COUNTIES UNTIL 345 PM
EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MARSHALLVILLE TO SUMTER...MOVING EAST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
SUMTER...PEACH...MACON...CRISP...DOOLY AND HOUSTON COUNTIES THROUGH
345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLINT
RIVER WMA...DOOLING...BYROMVILLE...SUMTER...HUNTINGTON...METHVINS...
WINCHESTER...FIVE POINTS...MARSHALLVILLE...LAMAR...DRAYTON...
LILLY...SAINT LOUIS...LESLIE AND DESOTO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3189 8437 3219 8401 3248 8400 3255 8370
3218 8363 3190 8398 3191 8432 3191 8433
3188 8433 3187 8435
TIME...MOT...LOC 1853Z 271DEG 14KT 3246 8396 3219 8390
3192 8423
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 3, 1:59 PM EDT, 56 minutes earlier.
Area forecast discussion, Sep 3, 1:59 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 159 PM EDT MON SEP 3 2012 .PREV DISCUSSION... /ISSUED 729 AM EDT MON SEP 3 2012/ SHORT TERM /TODAY THROUGH TUESDAY/... /ISSUED 407 AM EDT MON SEP 3 2012/ REMNANTS OF ISAAC HAVE MOVED INTO THE TN AND OH VALLEYS...AND CONTINUE TO BE A FORECAST HEADACHE FOR THE SOUTHEAST THROUGH THE SHORT TERM. THOUGH WEAKENING OF THE UPPER LOW IS EXPECTED INTO TUESDAY AS THE SYSTEM IS ABSORBED IN ZONAL FLOW ALOFT...ONLY LITTLE MOVEMENT IS EXPECTED. AS A RESULT HAVE LIKELY POPS ACROSS MUCH OF NORTH GEORGIA TODAY...SPREADING INTO CENTRAL GEORGIA TONIGHT AND TUESDAY. EARLY MORNING BAND OF PRECIP MOVING INTO NW GA HAS LOST MUCH OF ITS PUNCH...AND JUST GENERALLY SEEING SHOWERS AT THIS TIME. WITH THE INFLUENCE OF DAYTIME HEATING...EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP. INSTABILITIES WILL INCREASE INTO THE 1500-2500 J/KG RANGE AND WILL SUPPORT SOME STRONG STORMS. A FEW MAY BE SEVERE. MOIST VERTICAL COLUMN AND HIGH FREEZING LEVEL WILL KEEP HAIL EVENTS TO A MINIMUM. ALTHOUGH GFS/NAM INDICATING ONLY 20-25KTS OF 0-1KM SHEAR TODAY...LOCAL WRF HIGHLIGHTING AREAS OF HIGH 0-1KM HELICITY BY MID MORNING. AS A RESULT...AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT THROUGH TODAY. DAMAGING WIND WILL ALSO BE A THREAT IN ORGANIZED CONVECTION...INCLUDING POSSIBLE DOWNBURSTS...DUE TO THE STEEP LAPSE RATES AND MOIST BOUNDARY LAYER. AS TROUGH CONTINUES TO SINK SOUTHWARD INTO TONIGHT...MODELS INDICATING POSSIBLE MCS DEVELOPMENT OVERNIGHT JUST WEST OF THE CWA. HAVE KEPT POPS HIGH INTO TUESDAY MORNING...WITH GENERALLY LIKELY ACROSS MUCH OF THE CWA. ALTHOUGH BEST DESTABILIZATION WILL OCCUR THIS AFTERNOON AND EVENING...THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. PRECIPITATION AMOUNTS OF 1-2 INCHES CAN BE EXPECTED ACROSS MUCH OF THE AREA THROUGH THE SHORT TERM...AND WITH FLASH FLOOD GUIDANCE WELL ABOVE THIS...DO NOT ANTICIPATE ANY ISSUES. THAT BEING SAID...UPSLOPE FLOW AND TRAINING OF CELLS COULD ENHANCE PRECIP AMOUNTS IN NE GA...AND WILL HAVE TO KEEP AN EYE ON ACTIVITY IN THAT AREA. AS FOR TEMPERATURES...HAVE GONE WITH A BLEND OF THE MODELS...AND WHERE NECESSARY...HAVE GONE WITH THE MAV WHICH HAS BEEN MORE SKILLFUL OVER THE LAST FEW DAYS. AMPLE CLOUD COVER AND PRECIP ACTIVITY WILL KEEP SLIGHTLY COOLER HIGH TEMPERATURES IN PLACE TODAY AND TUESDAY. 31 LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED 407 AM EDT MON SEP 3 2012 TROPICAL MOISTURE BECOMES STRETCHED OUT ACROSS THE CWA THROUGH WEDNESDAY WITH SOME HINT AT DRYING THURSDAY INTO FRIDAY AS THE UPPER RIDGE NOSES EASTWARD. HAVE NOT REMOVED POPS FOR THE BRIEF DRIER PERIOD...JUST REDUCED THEM OVER MUCH OF THE CWA. BY THE WEEKEND BOTH MODELS SHOW A SIGNIFICANT CLOSED LOW DEVELOPING VICINITY OF THE OHIO VALLEY. THIS KEEPS THE UNSETTLED WEATHER OVER THE CWA AND HAVE CONTINUED WITH CHANCE OR SLIGHT CHANCE POPS. MODEL MAX TEMPERATURES LOOKED A BIT HIGH GIVEN THE UPPER PATTERN SO HAVE TWEAKED THEM DOWN A BIT MOST AREAS. 41 && .AVIATION... 18Z UPDATE... CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE AREA. SHRA/TSRA ACTIVITY HAVING A HARD TIME GETTING INTO THE AIRPORTS AIRSPACE SO HAVE BACKED UP THE TIMING ON PRECIP IN THE TAF. PRECIP SHOULD START AFFECTING ATL BY 20Z-21Z. PRECIPITATION IS EXPECTED TO CONTINUE OFF AND ON THROUGH THE TAF PERIOD. WINDS WILL STY OUT OF THE W-SW WITH SPEEDS IN THE 5-10KT RANGE. CEILINGS HOOVERING AROUND 2500-3500FT AT THE MOMENT. THEY ARE EXPECTED TO LIFT A BIT THROUGH 00Z THEN FALL BACK INTO THE MVFR TO IFR RANGE THROUGH TUESDAY MORNING. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS...EXCEPT HIGH ON WINDS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 71 86 70 / 70 60 70 40 ATLANTA 86 72 85 73 / 70 70 70 40 BLAIRSVILLE 80 68 80 65 / 80 70 70 50 CARTERSVILLE 86 71 85 71 / 80 70 70 50 COLUMBUS 91 74 88 73 / 60 70 70 50 GAINESVILLE 83 71 84 70 / 70 70 70 50 MACON 90 72 88 72 / 60 70 60 50 ROME 87 72 86 70 / 80 70 70 40 PEACHTREE CITY 87 71 85 70 / 70 70 70 40 VIDALIA 92 73 90 73 / 40 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....DEESE AVIATION...01
Hazardous weather outlook, Sep 3, 1:54 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 154 PM EDT MON SEP 3 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 154 PM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS LIKELY THIS EVENING. .SYNOPSIS... TROPICAL MOISTURE WILL PERSIST OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. THE REMNANTS OF TROPICAL STORM ISAAC HAVE MOVED INTO THE OHIO AND TENNESSEE VALLEYS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE DAMAGING WINDS...PERIODS OF HEAVY RAIN WITH POSSIBLE STREET FLOODING AND OCCASIONAL LIGHTNING. THERE WILL BE AN ISOLATED TORNADO RISK THIS EVENING OVER SOUTH AND SOUTHWEST PORTIONS OF THE AREA. .DISCUSSION... DEEP TROPICAL MOISTURE REMAINS OVER GEORGIA. THE DYNAMICS ASSOCIATED WITH THE REMNANTS OF ISAAC WILL AFFECT THE TENNESSEE VALLEY TODAY AND TONIGHT. MODERATE INSTABILITY...MODERATE VERTICAL SHEAR COMBINED WITH THE ABUNDANT MOISTURE AND DAYTIME HEATING SHOULD PRODUCE SCATTERED THUNDERSTORMS THROUGH TONIGHT. ISOLATED STORMS WILL LIKELY BECOME SEVERE OVER PORTIONS OF SOUTH AND SOUTHWEST GEORGIA THIS EVENING. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE OVER WESTERN SECTIONS THROUGH THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE TROPICAL AIR MASS WILL CONTINUE THROUGH MOST OF THE PERIOD WITH SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 3, 2:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT MON SEP 3 2012
GAZ093>095-104>106-031945-
255 PM EDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER...
PEACH...MACON...CRISP...DOOLY AND HOUSTON COUNTIES UNTIL 345 PM
EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MARSHALLVILLE TO SUMTER...MOVING EAST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
SUMTER...PEACH...MACON...CRISP...DOOLY AND HOUSTON COUNTIES THROUGH
345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLINT
RIVER WMA...DOOLING...BYROMVILLE...SUMTER...HUNTINGTON...METHVINS...
WINCHESTER...FIVE POINTS...MARSHALLVILLE...LAMAR...DRAYTON...
LILLY...SAINT LOUIS...LESLIE AND DESOTO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3189 8437 3219 8401 3248 8400 3255 8370
3218 8363 3190 8398 3191 8432 3191 8433
3188 8433 3187 8435
TIME...MOT...LOC 1853Z 271DEG 14KT 3246 8396 3219 8390
3192 8423The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:30 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Sep 3, 3:07 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Oglethorpe | 38 min |
| Sep 3, 3:46 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Sep 3, 4:00 PM EDT | Special Weather Statement | FFC | Baldwin, Twiggs | 30 min |
| Sep 3, 4:02 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 43 min |
| Sep 3, 4:08 PM EDT | Special Weather Statement | FFC | Crisp | 52 min |
| Sep 3, 4:29 PM EDT | Special Weather Statement | FFC | Wilkinson | 31 min |
| Sep 3, 4:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart | 34 min |
| Sep 3, 4:51 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 39 min |
| Sep 3, 4:58 PM EDT | Special Weather Statement | FFC | Crisp | 32 min |
| Sep 3, 5:10 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 35 min |
| Sep 3, 5:20 PM EDT | Special Weather Statement | FFC | Marion | 25 min |
| Sep 3, 5:27 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 33 min |
| Sep 3, 5:41 PM EDT | Special Weather Statement | FFC | Marion, Schley, Taylor, Webster | 34 min |
| Sep 3, 5:58 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 32 min |
| Sep 3, 6:11 PM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach, Schley, Sumter, Taylor | 34 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.